MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH
Catalog Number 0117321
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the edges of the 3dmax light mesh tore while positioning the mesh in the abdominal cavity.The in-vivo photo confirms the presence of two cracks/tears along the mesh edge seal.However, the photos do not assist in determining root cause.There was no report of the mesh being torn out of the box.Based on the reported event and without having the physical sample to evaluate, no conclusions can be made.The most probable cause is inadvertent damage to mesh while deploying.A review of the manufacturing records was performed and found that the lot was manufactured to the specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.The instructions-for-use states, "use an appropriately sized trocar to allow mesh to slide down the trocar with minimal force.Grasp either the medial or lateral edge of the mesh, then deploy through the trocar.If grasping the medial edge, direct the trocar to the pubic tubercle.If grasping the lateral edge, direct the trocar laterally.This will facilitate easy placement." note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, on (b)(6) 2026 during a laparoscopic transabdominal preperitoneal (tapp) inguinal hernia repair, the edges of the 3dmax light mesh tore while the mesh was being positioned within the abdominal cavity.The mesh was implanted in the patient.A 10 mm trocar was used during the procedure.There was no damage observed on either the outer or inner packaging, and the mesh package was fully sealed prior to opening.There was no patient harm or injury.
 
Additional Manufacturer Narrative
As reported, the edges of the 3dmax light mesh tore while positioning the mesh in the abdominal cavity.The in-vivo photo confirms the presence of two cracks/tears along the mesh edge seal.However, the photos do not assist in determining root cause.There was no report of the mesh being torn out of the box.Based on the reported event and without having the physical sample to evaluate, no conclusions can be made.The most probable cause is inadvertent damage to mesh while deploying.A review of the manufacturing records was performed and found that the lot was manufactured to the specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.The instructions-for-use states, "use an appropriately sized trocar to allow mesh to slide down the trocar with minimal force.Grasp either the medial or lateral edge of the mesh, then deploy through the trocar.If grasping the medial edge, direct the trocar to the pubic tubercle.If grasping the lateral edge, direct the trocar laterally.This will facilitate easy placement." addendum: h11: this is an addendum to the initial mdr submitted to correct the initial reporter country code.Updated fields: b4, g3, g6, h2, h6, h10, h11.Corrected field: e1 (initial reporter country code).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
3DMAX LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24767424
Report Number1213643-2026-00431
Device Sequence Number18466170
Product Code FTL
UDI-Device Identifier00801741031069
UDI-Public(01)00801741031069(11)250108(17)291228(10)HUJZ1006
Combination Product (Y/N)N
Initial Reporter CountryLH
PMA/510(K) Number
K091659
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0117321
Device Lot NumberHUJZ1006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2026
Supplement Date Received by Manufacturer04/15/2026
Initial Report FDA Received Date04/02/2026
Supplement Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown